Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 27, 2015, 11:21 AM CDT for Craighead County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 11:21 AM CDT (16:21 UTC)
- Expired
- May 27, 2015, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Craighead County, AR
The radar
The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:30 AM CDT | FLASH FLOOD | Brookland, AR | ROADS FLOODED IN AND AROUND BROOKLAND INCLUDING BERNIS STREET. MULTIPLE REPORTS OF RAINFALL TOTALS MEASURED BETWEEN 2.5 AND 3 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935
WGUS54 KMEG 271621
FFWMEG
ARC031-271915-
/O.NEW.KMEG.FF.W.0029.150527T1621Z-150527T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 AM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
* UNTIL 215 PM CDT
* AT 1120 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...LAKE CITY...BROOKLAND...SOUTHLAND...NEEDHAM...VALLEY
VIEW...GOOBERTOWN...SCHUG...FARRVILLE...MACEY...LESTER AND LACHE
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3577 9079 3597 9056 3597 9039 3599 9038
3600 9030 3600 9029 3591 9036 3579 9048
$$
301 follow-up statement
667
WGUS74 KMEG 271908
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CDT WED MAY 27 2015
ARC031-271917-
/O.EXP.KMEG.FF.W.0029.000000T0000Z-150527T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-
208 PM CDT WED MAY 27 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CRAIGHEAD COUNTY WILL
EXPIRE AT 215 PM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3577 9079 3597 9056 3597 9039 3599 9038
3600 9030 3600 9029 3591 9036 3579 9048
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:29 AM CDT, 52 minutes earlier.
Area forecast discussion, May 27, 10:29 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1029 AM CDT WED MAY 27 2015 .UPDATE... BUMPED UP POPS AND ENHANCED WORDING IN THE HWO FOR THIS AFTERNOON AND TONIGHT. FREEZING LEVEL AND -20C HEIGHTS ARE 3-4K FEET LOWER THAN YESTERDAY...SO HAIL COULD BE AN ISSUE. ADDITIONALLY...ESPECIALLY LATER THIS AFTERNOON IN NORTH MISSISSIPPI WET MICROBURSTS COULD BE AN ISSUE. AFTERNOON HIGH TEMPERATURES MAY BE A DEGREE OR SO TOO WARM AT AREAS WHERE RAIN IS FALLING...BUT ANY BREAKS IN CLOUD COVER WOULD RESULT IN A QUICK 3-5 DEGREE RISE IN TEMPERATURES. WILL NOT MAKE ANY BIG ADJUSTMENTS TO TEMPERATURES. THE FOCUS FOR STRONG OR SEVERE THUNDERSTORMS AS WELL AS LOCALIZED FLOODING WILL GRADUALLY SHIFT EAST DURING THE AFTERNOON INTO THE EVENING HOURS. && .PREV DISCUSSION... /ISSUED 649 AM CDT WED MAY 27 2015/ DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS MORNING PLACES THE LOWER MISSISSIPPI VALLEY WITHIN SOUTHWEST FLOW ALOFT AS A SUBTROPICAL RIDGE IS LOCATED OFF THE EAST COAST OF THE UNITED STATES. A COUPLE OF SHORTWAVES ARE EMBEDDED WITHIN THE UPPER LEVEL FLOW...THE FIRST LOCATED ACROSS SOUTHERN MISSOURI INTO NORTHWEST ARKANSAS AND THE SECOND ONE OVER NORTHEAST TEXAS. AS OF 4 AM CDT...CLOUDS ARE GRADUALLY INCREASING ACROSS THE MID SOUTH WITH TEMPERATURES IN THE UPPER 60S TO LOWER 70S AT MOST LOCATIONS. SHORT TERM MODELS INCLUDING THE 08Z HRRR INDICATE THE AFOREMENTIONED SHORTWAVE TROUGHS WILL MOVE ACROSS THE PORTIONS OF THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TODAY. SHORT TERM TRENDS SUGGEST OVERALL SHEAR WILL BE WEAK WITH 0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN 20-25 KTS. SURFACE BASED INSTABILITY IS ANTICIPATED TO INCREASE TO AT OR ABOVE 2000 J/KG. THIS WOULD SUGGEST PULSE TYPE THUNDERSTORMS PERHAPS CLUSTERING WITH THE RELATIVELY WEAK SHEAR. AS OF THIS MORNING CHANCE POPS SEEM REASONABLE AS CONVECTIVE TEMPERATURES ARE REACHED LATER THIS MORNING INTO THIS AFTERNOON ALONG WITH THE WEAK SHORTWAVE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY. A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY WITH DAMAGING WINDS AS THE POTENTIAL SEVERE WEATHER THREAT AND LOCALIZED HEAVY RAINFALL WITH THUNDERSTORMS AS PRECIPITABLE WATER VALUES WILL AVERAGE AT OR ABOVE 1.8 INCHES. 00Z MODEL TRENDS SUGGEST ANY SHOWER AND THUNDERSTORM DEVELOPMENT SHOULD DECREASE IN COVERAGE BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE AGAIN ON THURSDAY BUT IT APPEARS THAT THE PREDOMINANT TRIGGERING MECHANISM WOULD BE CONVECTIVE TEMPERATURES BEING REACHED. LONG TERM MODELS INDICATE A CONTINUED POTENTIAL FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO NEXT WEEK AS AN UPPER LEVEL TROUGH GRADUALLY SHIFTS EAST FROM THE CENTRAL/SOUTHERN PLAINS INTO THE MIDDLE/LOWER MISSISSIPPI VALLEYS BY EARLY NEXT WEEK AND A WEAK COLD FRONT DROPS INTO THE REGION BY THIS WEEKEND. HIGHS EACH DAY WILL BE MAINLY IN THE LOWER TO MIDDLE 80S WITH LOWS IN THE 60S TO LOWER 70S. CJC && .AVIATION...12Z TAFS 06Z NAM MODEL FORECAST SOUNDINGS FOR MEM SHOWED THE LOWER ATMOSPHERE CONVECTIVELY UNSTABLE AND WEAKLY CAPPED BY 15Z...AN HOUR OR TWO BEFORE THE 10Z HRRR MODEL DEVELOPS SCT TSRA OVER THE MIDSOUTH. GIVEN THE EXPECTED SCT COVERAGE... PROBABLY BEST TO HOLD OFF ON TEMPOS UNTIL A CONVECTIVE FOCAL POINTS BECOME MORE APPARENT LATER THIS MORNING. CONVECTIVE ACTIVITY SHOULD WANE TOWARD LATE AFTERNOON/EARLY EVENING...WITH EXIT OF THE UPPER DISTURBANCE AND REDUCED DAYTIME HEATING. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 27, 9:33 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 933 AM CDT WED MAY 27 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281645- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 933 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS AS THE POTENTIAL SEVERE THUNDERSTORM THREAT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 27, 9:34 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT WED MAY 27 2015
ARZ027-271515-
POINSETT AR-
934 AM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1015 AM CDT FOR...
CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
AT 934 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HARRISBURG...MOVING
NORTHEAST AT 20 MPH.
PEOPLE IN CENTRAL POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3563 9068 3569 9030 3544 9042 3544 9061
3545 9061 3544 9089
TIME...MOT...LOC 1434Z 241DEG 16KT 3551 9067Special weather statement, May 27, 10:21 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT WED MAY 27 2015
TNZ002-271545-
OBION TN-
1021 AM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1045 AM CDT FOR...
OBION COUNTY IN NORTHWEST TENNESSEE...
AT 1021 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR UNION CITY...MOVING
NORTHEAST AT 30 MPH.
PEOPLE IN OBION COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 8883 3647 8881 3641 8882 3641 8884
3639 8888 3641 8895 3624 8896 3627 8940
3651 8932
TIME...MOT...LOC 1521Z 227DEG 25KT 3643 8912Special weather statement, May 27, 10:44 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1044 AM CDT WED MAY 27 2015 MSZ006-009-017-271615- ITAWAMBA MS-TISHOMINGO MS-PRENTISS MS- 1044 AM CDT WED MAY 27 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1115 AM CDT FOR... NORTHEASTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHEASTERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHEASTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI... AT 1044 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BELMONT...OR 8 MILES NORTH OF RED BAY...MOVING NORTHEAST AT 40 MPH. PEOPLE IN NORTHEASTERN ITAWAMBA...SOUTHEASTERN TISHOMINGO AND SOUTHEASTERN PRENTISS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3437 8817 3434 8838 3462 8828 3470 8813 TIME...MOT...LOC 1544Z 245DEG 35KT 3456 8810
Special weather statement, May 27, 10:48 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1048 AM CDT WED MAY 27 2015 ARZ028-271615- MISSISSIPPI AR- 1048 AM CDT WED MAY 27 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1115 AM CDT FOR... SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... AT 1047 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER KEISER...MOVING NORTHEAST AT 35 MPH. PEOPLE IN SOUTHWESTERN MISSISSIPPI COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3547 9027 3574 9028 3586 8997 3558 8997 TIME...MOT...LOC 1547Z 230DEG 31KT 3568 9007
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:34 AM CDT | Special Weather Statement | MEG | Poinsett | 41 min |
| May 27, 10:48 AM CDT | Special Weather Statement | MEG | Mississippi | 27 min |
| May 27, 1:26 PM CDT | Special Weather Statement | MEG | Randolph | 34 min |
| May 27, 1:55 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 5 hr |
| May 27, 2:33 PM CDT | Special Weather Statement | MEG | Lawrence | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.